shortness of breath

If it's on your mind and it has to do with multiple sclerosis in any way, post it here.

Postby jimmylegs » Wed Aug 05, 2009 6:11 pm

hey there NR, it's vitamin d, the d3 form. ms-ers tend to be low in this vitamin when tested. it's getting to be a lot more status quo thing to test in the last couple of years. there is a lot of vitamin D info here in the forums.
peek, i did have the ms hug and other weird issues in my torso when i was in the 'dx' attack. i remember the boa constrictor rib cage feeling.
with the shallow breathing deal, it's more like my muscles just don't do the right thing unless there's enough mag around. it's the same deal with my throat/dysphagia. both problems have been bugging me a little lately, since i accidentally OD'd on the d3 lol! i took some magnesium this morning and actually felt the 'knock' when it kicked in in my throat. it's been some time since my magnesium level was low enough to feel it kick in like that.
anyway that's the scoop for now :)
kev: any updates?
JL
jimmylegs
Volunteer Moderator
 
Posts: 9033
Joined: Sat Mar 11, 2006 4:00 pm

Advertisement

Postby guitarguy » Thu Aug 06, 2009 6:15 am

I have been having this problem too in the past couple months. I wasnt sure of it was my blood pressure medication. But my doctor wont listen. But just very little activity such as lifting my arms, my arms ache and I feel so breathless a little. the thought of running up the stairs not only makes my muscles ache but makes me feel out of breath,

I had every heart test and I an fine, so I dont get it.
User avatar
guitarguy
Family Member
 
Posts: 69
Joined: Wed Feb 20, 2008 4:00 pm

Postby jimmylegs » Thu Aug 06, 2009 6:54 am

gg, what do you take each day, altogether?
jimmylegs
Volunteer Moderator
 
Posts: 9033
Joined: Sat Mar 11, 2006 4:00 pm

Postby guitarguy » Thu Aug 06, 2009 7:08 am

Azor 5/40 and HCTZ 12.5 thats it and copaxone. been on BP meds for over a year now
I get random burning muscles aches.. pretty bad and it goes away. lasts a month or 2. have not determined if thats MS or the meds. primary doc denies it's the meds. neuro said maybe MS. But I get this chest heaviness, just feel breathless. Maninly because my muscles ache with activity sometimes, very hard to explain and very hard to get a doctor to listen.
User avatar
guitarguy
Family Member
 
Posts: 69
Joined: Wed Feb 20, 2008 4:00 pm

Postby jimmylegs » Thu Aug 06, 2009 10:25 am

kev, one more thing - was wondering how much mag citrate per day you were taking? were you on any other supplements or drugs at the time?

gg, hi again, ever asked a doc to have a look at your nutrient status for some of the usual ms culprits? such as vitamin d3?

"Is a Vitamin Deficiency Causing Your High Blood Pressure?
What You Need to Know About High Blood Pressure and Vitamin D
Vitamin D plays a role in the development of many illnesses, and unfortunately high blood pressure is no exception. It’s estimated that as many as 40% of Americans are deficient in vitamin D. If you suffer from high blood pressure, the following information will be very valuable."

"Effects of a Short-Term Vitamin D3 and Calcium Supplementation on Blood Pressure and Parathyroid Hormone Levels in Elderly Women
...A short-term supplementation with vitamin D3 and calcium is more effective in reducing SBP than calcium alone. Inadequate vitamin D3 and calcium intake could play a contributory role in the pathogenesis and progression of hypertension and cardiovascular disease in elderly women."

"Magnesium deficiency and hypertension: correlation between magnesium-deficient diets and microcirculatory changes in situ
Rats maintained for 12 weeks on diets moderately or more severely deficient in magnesium showed significant elevations in arterial blood pressure compared to control animals..."

"The effect of losartan and losartan/hydrochlorothiazide fixed-combination on magnesium, zinc, and nitric oxide metabolism in hypertensive patients: A prospective open-label study
...Treatment with losartan causes an increase in urinary Zn excretion and induces Zn deficiency in patients with hypertension. "

"a single dose of hydrochlorothiazide (HCTZ) decreases the urinary excretion of calcium, clearand, and fractional excretion of calcium. This is accompanied by an increase of total calcium and ionized calcium concentrations in the serum... decreases serum magnesium... increases serum phosphate in healthy postmenopausal women."

"Muscle pain as an indicator of vitamin D deficiency in an urban Australian Aboriginal population
...General practitioners are well placed to screen those at high risk and may be able to improve the lifestyle and level of function of many previously undiagnosed patients with chronic muscle pain by having
a high index of suspicion for vitamin D deficiency."

looks like a little bloodwork may be in order to assess how the drugs are affecting your d3 and electrolyte balance. breathing problems and muscle aches scream d3 and magnesium at me!
jimmylegs
Volunteer Moderator
 
Posts: 9033
Joined: Sat Mar 11, 2006 4:00 pm

MS and shortness of breath

Postby jamesd » Wed May 19, 2010 6:06 pm

Kevin, I just found this site by searching MS with shortness of breath so I hope you can view this. Your bio is comparable to mine. I have been a college & pro football player; competative bodybuilder-powerlifter thus my work outs have been above the normal standards. I was diagnosed with MS in 1984 with RRMS. Over the years along with MS I have had a bad case of pnuemonia and throat cancer both of which are gone. I too have never smoked and I drink no alchohol. Although I do not squat anymore I cannot tell you if there is a relation between MS and the exercise. I don't know whats causing my shotness of breath, it could be ainxiety/deppression for which my med's have been changed but I kind of figured it's just another frigin MS problem. Please write back if you wish, I would like to know if you have any further info. Alsio please write if you have any questions about anything as I have studied MS quirte a bit plus I have a degree in Kinesiology, Special Phys Ed for the Physically/Mentally Challenged.
User avatar
jamesd
Newbie
 
Posts: 1
Joined: Tue May 18, 2010 3:00 pm

Postby abbadavis » Wed Jun 09, 2010 11:12 am

You should take care while exercising in gyp if you are suffering from such a breathing problem. The weight should be such that you can life without giving any stress to your body and breathe completely instead of short breathe. So take care while exercising.
User avatar
abbadavis
Newbie
 
Posts: 2
Joined: Thu Jun 03, 2010 3:00 pm

Previous

Return to General Discussion

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service